Idaho, 2006

Hail in Idaho, June 11, 2006

June 11, 2006 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 11, 4:00 PM MST, 35 minutes earlier.

Area forecast discussion, Jun 11, 4:00 PM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
500 PM MDT SUN JUN 11 2006

.SHORT TERM...TONIGHT THROUGH TUESDAY.
FAIRLY UNEVENTFUL SW FLOW ALOFT TODAY. MINOR WAVE MOVING UP FROM
NEVADA WILL TRIGGER ISOLATED THUNDERSTORMS THIS EVENING IN THE
BURLEY AREA. KEPT MENTION OF POPS IN CENTRAL MTNS AND EASTERN
HIGHLANDS TO FACILITATE BORDER AGREEMENT. DEEP SOUTHERLY FLOW
ALOFT MONDAY WITH GOOD H7 FLOW AND DOWNSLOPING OVER SNAKE PLAIN
WILL LEAD TO CONTINUED WARMING WITH HIGH TEMPS ANOTHER 5 TO 10
DEGREES HIGHER THAN TODAY AFTER THAT AMOUNT OF WARMING TODAY. H5
LOW WHICH BROUGHT WET WEATHER LAST WEEK AND SHIFTED TO CANADA NOW
BEGINS TO ROTATE WESTWARD BACK INTO LONG WAVE TROF OVER PACIFIC
COAST BY MONDAY MORNING. SHOULD BE DRY AND PRETTY STABLE MONDAY
AND KEPT ONLY VERY LOW POPS IN CENTRAL MTNS BUT OVERALL A DRY DAY.
ON TUESDAY THE TROF SLIDES EAST AS STRONG H5 LOW FORMS OFF OREGON
COAST WITH SHORT WAVE ENERGY ROTATING AROUND TROF INTO IDAHO. NAM
BRINGS PRECIP THROUGH TUE AFTERNOON AND EARLY EVENING WHILE GFS
COMPLETELY DRY ON TUESDAY AND BRINGING BRUNT OF PRECIP IN TUESDAY
NIGHT. WENT WITH HIGHEST POPS TUESDAY NIGHT WITH ONLY CENTRAL
MOUNTAINS AGAIN DURING THE DAY ON TUESDAY. SHOULD BE VERY WARM
BOTH MONDAY AND TUESDAY.

.LONG TERM...WEDNESDAY THROUGH SUNDAY.
NAM AND GFS BOTH BRING THROUGH COLD FRONT WITH SYSTEM TUE NIGHT AND
EXPECT MUCH COOLER CONDITIONS ON WEDNESDAY BEHIND FRONT.  WEAK
CYCLONIC FLOW AND INSTABILITY WILL KEEP LOW PRECIP CHANCES IN FCST
WED AND THURSDAY.  MINOR WAVES IN STRONG ZONAL FLOW MAY CAUSE
PERIODS OF UNSETTLED WEATHER THROUGH NEXT WEEKEND BUT OVERALL SHOULD
BE DRY WITH MAIN THREAT IN HIGHER ELEVATIONS OF NORTHERN ZONES.
GENERALLY EXPECT SLIGHTLY BELOW TO NEAR NORMAL TEMPERATURES IN
PERIOD WITH SLIGHT WARMING LATE WEEK INTO WEEKEND.
GK/RS

&&

.AVIATION...GRADIENT HAS KEPT WINDS MAINLY NORTHEAST AT THE
AIRDROMES THIS AFTERNOON...OVERCOMING THE USUAL DIURNAL SWITCH.
THIS IS DUE TO AN APPROACHING LOW.  CIG AND VSBY SHOULD STAY VFR
WITH ONLY THREAT BEING SOME ISOLATED THUNDERSTORM ACTIVITY THAT
SHOULD CONTINUE UNTIL LATE TON.  BEST CHANCES ARE TO THE WEST AND
SOUTH.  ATMOSPHERE SHOULD DRY OUT CONSIDERABLY WITH NO CEILING FOR
MON AT ANY OF THE AIRDROMES.  THUNDERSTORMS LESS OF A PROBLEM.
MESSICK

&&

.HYDROLOGY...A FLOOD WATCH REMAINS IN EFFECT FOR THE HENRYS FORK
NEAR REXBURG AS IT REMAINS AT BANKFULL BUT STILL JUST BELOW FLOOD
STAGE.  THE RIVER IS EXPECTED TO START FALLING ON MONDAY AND FALL
BELOW BANKFULL MONDAY NIGHT.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR THE HENRYS FORK IN MADISON COUNTY. PLEASE REFER TO
THE LATEST BULLETIN FOR DETAILS.

&&

99/99
Hazardous weather outlook, Jun 11, 4:45 AM MST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
545 AM MDT SUN JUN 11 2006

IDZ017>025-031-032-121145-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
545 AM MDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MAINLY ISOLATED
SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE CENTRAL IDAHO
MOUNTAINS THIS AFTERNOON AND EVENING.

THE HENRYS FORK RIVER REMAINS AT BANKFULL TODAY...BUT IS NOT
EXPECTED TO RISE ABOVE FLOOD STAGE. A FLOOD WATCH REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A PACIFIC LOW WILL
PUSH THROUGH THE REGION DURING THE EARLY PART OF THE WORK WEEK. AT
THIS TIME...WEDNESDAY APPEARS TO BE THE BEST CHANCE FOR WIDESPREAD
SHOWERS AND THUNDERSTORMS IN EAST IDAHO. GENERALLY UNSETTLED
CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE WEEK...WITH
MAINLY ISOLATED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN
OF EAST IDAHO.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The radar

The Pocatello radar (KSFX), 112 km away, was scanning. The volume nearest the first event began at 23:34 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cassia

When
June 11, 4:35 PM MST to 4:40 PM MST
Where
Cassia County, 1 mi SW of Burley
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.517, -113.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518518.